MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 04/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11th april 2026, it was reported by an arthrex's employee via an email that 2 units of ar-12990n, scorpion¿ needle, knee, were broken when the surgeon tried very hard to pass a suture through the meniscus root.The patient's knee was super small and super tight.When the needle passed through the meniscus root, the needle tip hit the femur bone and broke.This was detected during a right knee meniscus root repair and centralisation procedure on (b)(6) 2026.The procedure was completed successfully.Additional information received on 14th april 2026: however, the broken pieces were not retrieved from the patient.As it fell to the back of the knee, surgeon dare not anyhow poke as there's vascular bundles.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24999217
Report Number1220246-2026-02463
Device Sequence Number8750423
Product Code MDM
UDI-Device Identifier00888867199354
UDI-Public(01)00888867199354(11)251110(17)301031(10)15528155
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N
Device Lot Number15528155
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date04/27/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown